| Model Number |
20 |
| Medical Device Problem Code |
Inappropriate/Inadequate Shock/Stimulation (1574)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
02/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Physio-control evaluated the customers device and verified the reported issue.Physio-control continues to investigate the reported failure and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
Event or Problem Description
The customer contacted physio-control to report that their device is not passing the self-test.There was no patient use reported with the event.Upon evaluation, physio observed that the device logged a critical event code.The event code is indicative of a device issue that could result in a partial loss of defibrillator output energy due to a loss of the negative or positive portion of the biphasic output waveform.The defibrillator output energy could be reduced by up to approximately 20% from the selected energy level.Additionally, physio observed monophasic shock delivered instead of biphasic shock.
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and verified the reported issue.Physio found the device was delivering monophasic energy instead of biphasic energy, and replaced the therapy pcb assembly to resolve the issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.The removed therapy pcb assembly was further evaluated and found the cause to be a diode, designator cr30, which had an electrical short from legs 5 to 9.The root cause of the reported issue is shorted diode, designator cr30.
Event or Problem Description